MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228370
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, the vapr s90 w/ hand controls device generated sparks and could be due to electric leakage.(device was not used in patient).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed signs of usage on its overall surface.Cable and pins were inspected and no cosmetic anomalies were identified.Device was sent to the supplier for further investigation.The supplier performed an evaluation with the following results: the device was received only in the packing bag, the tip had debris visible, a sticker was applied to the bottom back of handle, no other anomalies could be observed on the device.The device failed the active continuity electrical testing and activation functional testing.The customer stated, ¿the device generated sparks and could be sue to electrical leakage¿.The testing could not substantiate the customers¿ claim with the device creating sparks.It appears that there is an electrical malfunction preventing activation, which may be related to the active tip continuity.The complaint device was returned to atl uk for investigation.During initial investigations, the device was found to fail active continuity testing, with a null resentence result, with no evidence of any sparking present in the device, therefore the fault reported could not be substantiated.As a result of this, further investigation was required to identify the root cause of the active continuity failure.The device was passed on to the process engineering team to identify the root cause.On investigation, it was found that there was continuity between the tip and the active wire, but no continuity between the crimp and the plug, identifying why the device failed active continuity testing, this error would have prevented the device from firing.To determine if the cause was with the crimp or with the plug, the glue used to retain the crimped wires was ablated away to see the condition of the crimp.To conclude, it was noted during the initial investigation that the device did not activate.This was verified in the investigation via testing the continuity of the wire and then by investigating the crimp point, revealing that the two wires were not connected.This issue has previously been seen in previous capa, with actions taken to review the process with and effectivity measurement taken which indicated the actions improved the process.The overall complaint was confirmed as the observed condition of the vapr s90 w/ hand controls would have contributed to the complained device issue.Based on the information currently available, the potential cause is traced to manufacturing.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device and no non-conformances were identified.

Brand Name
VAPR S90 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22095986
Report Number1221934-2025-01927
Device Sequence Number18148325
Product Code GEI
UDI-Device Identifier10886705020935
UDI-Public(01)10886705020935(10)U2309009(17)260831
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number228370
Device Lot NumberU2309009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/20/2025
08/18/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/23/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown